Alert archive / Colorado / High Wind Watches in 2007

High Wind Watch 5, NWS Pueblo, CO

November 27, 200711 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Nov 27, 2007, 4:14 AM MST for 11 counties in Colorado. It took effect at Nov 27, 2007, 2:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 4:14 AM MST (11:14 UTC)
In effect from
Nov 27, 2007, 2:00 PM MST
Expired
Nov 27, 2007, 9:38 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 271114
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
414 AM MST TUE NOV 27 2007

...STRONG JET STREAM WILL MOVE OVER THE STATE LATER TODAY AND TONIGHT...

.AN INTENSE JET STREAM WILL MOVE OVER THE STATE LATER TODAY AND TONIGHT.
THIS STRONG JET STREAM WILL PRODUCE STRONG WINDS ALONG AND JUST
EAST OF THE SOUTHERN COLORADO MOUNTAINS.

COZ072>075-079>082-271715-
/O.NEW.KPUB.HW.A.0005.071127T2100Z-071128T0900Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK
414 AM MST TUE NOV 27 2007

...HIGH WIND WATCH IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH
LATE TONIGHT. 

THIS WATCH IS IN EFFECT FOR THE HIGHER ELEVATIONS OF THE PIKES
PEAK REGION...THE SANGRE DE CRISTO MOUNTAINS...AND THE WET
MOUNTAINS.

A STRONG JET STREAM...WITH WINDS IN EXCESS OF TWO HUNDRED AND
TWENTY MILE PER HOUR WILL MOVE OVER THE STATE LATER TODAY AND
TONIGHT. 

ACROSS THE PIKES PEAK REGION...STRONG WINDS OF 40 TO 60 MPH WITH
GUST TO 80 MPH WILL BE POSSIBLE. THE STRONGEST WINDS WILL OCCUR
ALONG AND JUST EAST OF THE RAMPART RANGE...ON TOP OF PIKES
PEAK...AND JUST TO THE EAST AND SOUTHEAST OF PIKES PEAK. THE
STRONGEST WINDS ARE EXPECTED TO REMAIN ABOVE 8000 FEET.

ACROSS THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS...WINDS OF
40 TO 60 MPH WITH GUSTS TO 80 MPH WILL BE POSSIBLE ALONG AND JUST
EAST OF THESE MOUNTAIN RANGES. THE STRONGEST WINDS ARE EXPECTED TO
REMAIN ABOVE 7500 FEET.

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. 

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

HODANISH
1 follow-up statement
000 
WWUS75 KPUB 271638
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
938 AM MST TUE NOV 27 2007

...STRONG JET STREAM WILL MOVE OVER THE STATE LATER TODAY AND
TONIGHT...

.AN INTENSE JET STREAM WILL MOVE OVER THE STATE LATER TODAY AND
TONIGHT. THIS STRONG JET STREAM WILL PRODUCE STRONG WINDS ALONG
AND JUST EAST OF THE SOUTHERN COLORADO MOUNTAINS.

COZ081-082-271745-
/O.CAN.KPUB.HW.A.0005.071127T2100Z-071128T0900Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK
938 AM MST TUE NOV 27 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS ARE NOT FORECAST TO INCREASE UP TO WARNING CRITERIA.
HOWEVER...STRONG SOUTHWEST WINDS OF 30 TO 50 MPH...WITH SOME GUSTS
UP TO 60 MPH...ARE STILL EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING.

$$

COZ072>075-079-080-272245-
/O.UPG.KPUB.HW.A.0005.071127T2100Z-071128T0900Z/
/O.NEW.KPUB.HW.W.0007.071127T2100Z-071128T0900Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN
938 AM MST TUE NOV 27 2007

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS WARNING IS IN EFFECT FOR THE HIGHER ELEVATIONS OF THE SANGRE
DE CRISTO MOUNTAINS AND THE WET MOUNTAINS.

A STRONG JET STREAM...WITH WINDS IN EXCESS OF TWO HUNDRED AND
TWENTY MILE PER HOUR WILL MOVE OVER THE STATE LATER TODAY AND
TONIGHT.

ACROSS THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS...WINDS
OF 40 TO 60 MPH WITH GUSTS TO 80 MPH WILL BE POSSIBLE ALONG AND
JUST EAST OF THESE MOUNTAIN RANGES. THE STRONGEST WINDS ARE
EXPECTED TO REMAIN ABOVE 7500 FEET.

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 26, 3:13 PM MST, 13 hours 1 minute earlier.

Area forecast discussion, Nov 26, 3:13 PM MST, 13 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MST MON NOV 26 2007

.SHORT TERM...
(TONIGHT AND TUESDAY)

CURRENTLY...THE UPPER TROUGH AXIS WAS SWEEPING ACROSS THE STATE
MONDAY AFTN...AND THE BACK EDGE OF THE CLOUD COVER WAS CROSSING INTO
THE SE CORNER OF THE STATE AS OF 2 PM. TEMPS HAVE BEEN SLOW TO WARM
THROUGH THE MORNING DUE TO THE CLOUD COVER...BUT NOW ARE STARTING TO
WARM INTO THE 40S FOR THE PLAINS. THE HIGHER ELEVATIONS WERE
REMAINING IN THE 20S AND 30S.

TONIGHT AND TOMORROW...THE TROUGH WILL EXIT THE STATE THIS
EVENING...PRODUCING WEST TO SOUTHWEST FLOW ALOFT ACROSS THE CWA IN
PREPARATION FOR THE NEXT INCOMING TROUGH. FOR TONIGHT...THIS
TRANSLATES TO CLEARING SKIES AND COOLER...THOUGH H7 TEMPS WARM A
DEGREE OR TWO OVERNIGHT. ONLY CONCERN WILL BE FOG POTENTIAL FOR THE
SAN LUIS VALLEY OVERNIGHT. WITH CLEARING SKIES...PERSISTENT CLOUD
COVER...AND PROBABLY A LATER START TO INCREASING WINDS...INCLUDED
PATCHY FOG FOR THE SLV FROM 03Z TO 15Z. TOMORROW SW FLOW ALOFT
INCREASES AS THE NEXT WEATHER FEATURE NEARS...BUT MODELS HAVE SLOWED
THIS DOWN ENOUGH THAT POP GRIDS HAVE BEEN ADJUSTED TO STAY DRY
THROUGH 00Z. SFC WINDS WILL BE ON THE INCREASE THROUGH THE DAY AND
WILL HELP MIX THE LOWER LEVELS AND PROMOTE A RAPID WARM UP...AND
FEEL THAT ACROSS THE HIGHER ELEVATIONS GUSTY WINDS MAY BE PRESENT AS
EARLY AS 15Z. ONGOING MAX TEMP GRIDS SHOWED THIS WARMING TREND FOR
TUESDAY...AND LATEST NUMERICAL GUIDANCE FURTHER SUPPORTS THIS SO
LITTLE CHANGE NEEDED THERE. MOORE

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

...FAST MOVING SYSTEMS TUESDAY NIGHT AND WEDNESDAY AND AGAIN THURSDAY
AND THURSDAY NIGHT...A POTENTIALLY MORE SIGNIFICANT STORM FOR THE
WEEKEND...

THE DISTURBANCES COMING ACROSS TUESDAY NIGHT INTO WEDNESDAY...AND
THURSDAY INTO THURSDAY NIGHT...LOOK TO BE PROGRESSIVE...FAST MOVING
SYSTEMS WITH THE MAIN AFFECTS ON SOUTHERN COLORADO BEING WIND AND
COOLER TEMPERATURES.  BOTH SHOOT ACROSS COLORADO AS EMBEDDED
SHORTWAVES IN NORTHWEST FLOW...WITH LITTLE TIME TO LEAVE BEHIND MUCH
PRECIPITATION.  COULD BE SOME SNOW ALONG THE CONTINENTAL DIVIDE WITH
EACH SYSTEM...AND MAYBE A FEW FLURRIES OVER THE PLAINS...BUT NOT
LOOKING VERY WET AT THIS TIME.  THE MORE SIGNIFICANT AFFECTS FROM
THESE TWO SYSTEMS WILL BE THE WIND AND COOLER TEMPERATURES.  COULD
SEE SOME GUSTS OVER 50 MPH OVER THE MOUNTAINS AND ADJACENT PLAINS
TUESDAY NIGHT AND AGAIN THURSDAY AFTERNOON AND EVENING.  THESE
EVENTS LOOK LIKE BORA MIXING EVENTS...ASSOCIATED WITH SUBSIDENCE
AND STRONG COLD AIR ADVECTION. DOESNT LOOK LIKE HIGH WIND
CRITERIA AT THIS TIME...BUT WILL HAVE TO MONITOR.

JURY IS STILL OUT FOR THE WEEKEND.  LATEST RUNS OF THE GFS ARE NOT
AS POTENT WITH THE STORM OVER COLORADO AS PREVIOUS RUNS...BUT THE
PATTERN STILL LOOKS ABOUT THE SAME...WITH A NORTHERN STREAM SYSTEM
COLLIDING WITH A SOUTHERN STREAM SYSTEM OVER COLORADO.  THE 00Z AND
12Z RUNS OF THE ECMWF REMAIN CONSISTENT...ALSO INDICATING THE
COLLISION OF A NORTHERN AND SOUTHERN STREAM SYSTEM OVER COLORADO BUT
WITH MUCH MORE VIGOR.  THE TWO ECMWF SYSTEMS ARE STRONGER AND END UP
HAVING A MORE POTENT IMPACT ON COLORADO.  TIMING IS TRICKY.  BOTH
THE GFS40 AND ECMWF HAVE MOISTURE STREAMING INTO THE MOUNTAINS
FRIDAY NIGHT...PROBABLY SPREADING ONTO THE PLAINS SATURDAY...AS THE
SURFACE FRONT MOVES SOUTH.  HOWEVER...BOTH MODELS HAVE BEEN ALL OVER
THE PLACE WITH THE ONSET OF THE PRECIPITATION...SOMETIMES
INDICATING PRECIPITATION ON THE PLAINS FRIDAY NIGHT...AND
SOMETIMES HOLDING IT OFF UNTIL SATURDAY NIGHT. SEEMS LIKE THEY ARE
HAVING A HARD TIMING NAILING DOWN JUST HOW AND WHEN EVERYTHING
WILL ALIGN. AS ALWAYS...STAY TUNED. PATTERN CONTINUES TO LOOK
ACTIVE FOR THE NEXT 7 TO 10 DAYS. LW

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS MOST
LOCATIONS...BUT WILL INCLUDE SOME PATCHY FOG FOR KALS 03Z TONIGHT
UNTIL 15Z TOMORROW MORNING CREATING IFR CONDITIONS. FOR KCOS AND
KPUB...W-SW WINDS ALOFT WILL BE INCREASING THROUGH THE DAY
TUESDAY...WITH GUSTY WINDS POSSIBLE AFTER 19Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

27/50
Hazardous weather outlook, Nov 26, 6:56 AM MST, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
656 AM MST MON NOV 26 2007

COZ058>089-093>099-271400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
656 AM MST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS WILL DEVELOP OVER THE MOUNTAINS OF LAKE AND
CHAFFEE COUNTIES IN THE MORNING...AND THEY WILL CONTINUE INTO THE
AFTERNOON.  ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE OVER THE
HIGHER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSETTLED CONDITIONS ARE EXPECTED THROUGH THIS WEEK. THE FIRST SYSTEM
WILL AFFECT THE AREA TUESDAY NIGHT INTO WEDNESDAY...BRINGING A
CHANCE OF SNOW OVER THE MOUNTAINS. THE BEST CHANCE OF SIGNIFICANT
ACCUMULATING SNOWS WILL BE OVER THE CONTINENTAL DIVIDE. MORE
UNSETTLED WEATHER IS EXPECTED BY LATE IN THE WEEK INTO THE
WEEKEND...WITH SOME MORE ACCUMULATING SNOWS POSSIBLE ACROSS BOTH
THE MOUNTAINS AND PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 9:38 AM MSTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more18 hr

Nearby

High Wind Watches in Colorado, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.